Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 58, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 3, 2011, 4:35 AM EDT. It took effect at Jun 3, 2011, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2011, 4:35 AM EDT (08:35 UTC)
- In effect from
- Jun 3, 2011, 11:00 AM EDT
- Expired
- Jun 3, 2011, 10:17 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
889 WHUS73 KAPX 030835 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 435 AM EDT FRI JUN 3 2011 LSZ321-031645- /O.NEW.KAPX.SC.Y.0058.110603T1500Z-110604T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 435 AM EDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
549 WHUS73 KAPX 031526 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1126 AM EDT FRI JUN 3 2011 LSZ321-032330- /O.CON.KAPX.SC.Y.0058.000000T0000Z-110604T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1126 AM EDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
441 WHUS73 KAPX 031949 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT FRI JUN 3 2011 LSZ321-040400- /O.CON.KAPX.SC.Y.0058.000000T0000Z-110604T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 349 PM EDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
898 WHUS73 KAPX 040217 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT FRI JUN 3 2011 LSZ321-040330- /O.CAN.KAPX.SC.Y.0058.000000T0000Z-110604T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1017 PM EDT FRI JUN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 4:22 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 3, 4:22 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT FRI JUN 3 2011
.SYNOPSIS.../ISSUED AT 417 AM/
HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL SLOWLY LOSE ITS
INFLUENCE ON THE REGION TODAY...AS LOW PRESSURE OVER THE NORTHERN
PLAINS LIFTS TO NEAR HUDSON BAY BY LATE EVENING. THE TRACK OF THIS
SYSTEM WILL DRAG A COLD FRONT THROUGH NORTHERN MICHIGAN TONIGHT...
PROVIDING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. IN THE
WAKE OF THIS SYSTEM...HIGH PRESSURE WILL ONCE AGAIN ARRIVE LATER
SATURDAY INTO SUNDAY...SETTING UP A RETURN TO DRY WEATHER ALONG WITH
QUITE PLEASANT TEMPERATURES.
DL
&&
.SHORT TERM.../ISSUED AT 417 AM/...TODAY
HIGH PRESSURE WAS CENTERED OVER LOWER MICHIGAN AND ADJACENT AREAS OF
SOUTHWEST ONTARIO AND LAKE ERIE EARLY THIS MORNING. ELONGATED AREA
OF LOW PRESSURE WAS RUNNING NORTH-SOUTH ACROSS THE NORTHERN/CENTRAL
PLAINS STATES...WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE
DAKOTAS INTO WESTERN IOWA/EASTERN HALF OF MISSOURI. SEVERAL AREAS
OF CONVECTION UPSTREAM...ONE MCS OVER NORTHWEST ONTARIO ALONG EDGE
OF INSTABILITY GRADIENT AND ALONG LOW LEVEL JET AXIS HAS STARTED TO
EDGE SOUTHEAST WITH ADDITIONAL CONVECTION TRYING TO DEVELOP OVER THE
MINNESOTA ARROWHEAD. THUNDERSTORMS WERE ALSO BREWING ACROSS
SOUTHERN MANITOBA...AND WITHIN THE WARM SECTOR ACROSS SOUTH DAKOTA
ALONG WESTERN EDGE OF A WARM MID LEVEL CAP WHICH HAS OVERSPREAD MUCH
OF THE CENTRAL PLAINS (OAX/ABR 00Z SOUNDING FOR EXAMPLE). DEBRIS
CLOUDINESS FROM UPSTREAM CONVECTION HAS OVERSPREAD NORTHERN MICHIGAN.
FORECAST PROBLEM FOR THE DAY REVOLVES AROUND PRECIPITATION CHANCES
IN WARM ADVECTION PATTERN. INSTABILITY AXIS HAS NOT BEEN ADVANCING
TOWARD THE UPPER GREAT LAKES AS QUICKLY AS EARLIER EXPECTED...AND
ANTICIPATED MCS DEVELOPMENT HAS OCCURRED FARTHER NORTH AS WELL (AS
OPPOSED TO NORTHERN MINNESOTA/WESTERN LAKE SUPERIOR...WHICH WOULD
HAVE MEANT THUNDERSTORMS WOULD HAVE BEEN HERE BY NOW). SO REALITY
WILL FORCE A BIT OF A RE-THINK OF THE CURRENT FORECAST. WARM
FRONT TO PROGRESS EAST INTO WISCONSIN THIS AFTERNOON WITH THE
COLD FRONT RIGHT ON ITS HEELS. INSTABILITY AXIS WILL ALSO ADVANCE
EAST WITH IT...DEW POINTS ALREADY WELL INTO THE 60S ALL THE WAY UP
INTO EASTERN NORTH DAKOTA. MLCAPE VALUES AHEAD OF THE COLD FRONT
ACROSS EASTERN MINNESOTA/IOWA/WISCONSIN LIKELY TO EXCEED
3000J/KG...AND TREND IN THE GUIDANCE HAS BEEN TOWARD A LARGER
AREA OF WEAKER CINH. SO MORE LIKELY WE'LL SEE NEW DEVELOPMENT
AHEAD OF THE COLD FRONT ACROSS THE UPPER MISSISSIPPI VALLEY LATER
THIS AFTERNOON...THOUGH THAT IS GOING TO BE MORE OF A TONIGHT
ISSUE FOR US. LOOKING MORE LIKE THE WRITING ON THE WALL SUGGESTS
JUST PULLING POPS FROM TODAY'S FORECAST...AND PUT ALL OUR CHIPS IN
FOR TONIGHT. AFTERNOON HIGHS WILL BE MOSTLY IN THE 70S...A LITTLE
COOLER NEAR LAKE HURON AND NEAR THE WATER ACROSS THE EASTERN U.P..
JPB
&&
.LONG TERM.../ISSUED AT 417 AM/...TONIGHT AND BEYOND
TONIGHT...AS MENTIONED ABOVE THINKING IS THAT CONVECTION DEVELOPING
ALONG UPSTREAM COLD FRONT WILL BE THE MAIN SHOW TONIGHT...WITH
STRONG INSTABILITY AND 30-40KTS 0-6KM SHEAR SUPPORTING ORGANIZED
CONVECTION FED BY A SOUTHWESTERLY LOW LEVEL JET WHICH SHOULD ALLOW
THUNDERSTORMS TO PROPAGATE INTO NORTHERN MICHIGAN DURING THE LATER
EVENING AND OVERNIGHT HOURS. ELEVATED CAPE VALUES OVER 1000J/KG
FORECAST TO ADVECT INTO NORTHERN MICHIGAN OVERNIGHT WITH 0-6KM SHEAR
IN THE 30-40KT RANGE WHICH SUGGESTS SOME POTENTIAL FOR SEVERE
THUNDERSTORMS...WET BULB ZERO HEIGHTS ABOVE 11500 FEET ARE A LITTLE
HIGH FOR BIG HAIL BUT DAMAGING WIND GUSTS COULD BE AN ISSUE PROVIDED
LOW LEVEL STABILITY DOESN'T GET OUT OF HAND.
SATURDAY...COLD FRONT EXPECTED TO MOVE ACROSS NORTHERN MICHIGAN
DURING THE MORNING HOURS...AND SHOULD CLEAR THE AREA SHORTLY AFTER
MIDDAY. HAVE KEPT IN SOME MORNING POPS ACROSS MOSTLY NORTHEAST
LOWER UNTIL THE FRONT CLEARS...WITH SHARP DRYING EXPECTED IN ITS
WAKE. CLEAR TO PARTLY CLOUDY SKIES EXPECTED FRIDAY NIGHT.
SUNDAY...ANOTHER PUSH OF HEIGHT FALLS ACROSS CENTRAL CANADA SENDS A
SECONDARY COLD FRONT INTO NORTHERN MICHIGAN SUNDAY MORNING. DECENT
THERMAL GRADIENT WITH THE BOUNDARY THOUGH NOT MUCH OF A WIND SHIFT
TO GO WITH IT...AND BOUNDARY LOSES DEFINITION DURING THE AFTERNOON
WITH HIGH PRESSURE ENCOMPASSING THE STATE. SOME POST FRONTAL CLOUDS
POSSIBLE AS THE BOUNDARY PASSES BUT DOESN'T LOOK LIKE MUCH ELSE AT
THIS STAGE.
JPB
&&
.MARINE.../ISSUED AT 417 AM/
HIGH PRESSURE OVER LOWER MICHIGAN EARLY THIS MORNING WILL GIVE WAY
TO AN INCREASING PRESSURE GRADIENT AHEAD OF AN APPROACHING SYSTEM OF
WARM AND COLD FRONTS. WINDS WILL PICK UP OUT OF THE SOUTHEAST/SOUTH
THIS MORNING...LOCAL EFFECTS MAY PUSH WIND SPEEDS ABOVE SMALL CRAFT
CRITERIA ACROSS WHITEFISH BAY. COLD FRONT CROSSING THE STATE
SATURDAY WILL SHIFT WINDS AROUND TO THE NORTHWEST...AND WIND
SHOULD MAINTAIN A NORTHERLY COMPONENT THROUGH THE WEEKEND THOUGH
LAKE BREEZES MAY PLAY MORE OF A ROLE ESPECIALLY BY SUNDAY.
INCREASING DEW POINTS AHEAD OF THE COLD FRONT TONIGHT WILL ALLOW
FOR FOG DEVELOPMENT ESPECIALLY WITHIN LAKE MICHIGAN NEARSHORE ZONES.
JPB
&&
.AVIATION.../ISSUED AT 102 AM/...VALID FOR 06Z TAFS
HIGH CLOUDS WILL CONTINUE TO MOVE INTO THE REGION OVERNIGHT...LIKELY
LOWERING FOR A BRIEF TIME (8-13KFT) AT ALL SITES INTO MID MORNING AS
INITIAL BURST OF WARM ADVECTION ARRIVES. A TIGHTENING GRADIENT
BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING COLD FRONT WILL
RESULT IN INCREASINGLY GUSTY CONDITIONS THROUGH THE AFTERNOON...WITH
SOME GUSTS APPROACHING 20 KNOTS LIKELY...ESPECIALLY FOR THE PLN/TVC
TERMINALS WHERE THE GRADIENT WILL BE TIGHTEST. PRECIPITATION SHOULD
STAY WEST OF THE TERMINAL SITES THROUGH MUCH OF THE DAY...WITH
INCREASING CHANCES FOR SHOWERS/STORMS AFTER 00Z AS THE COLD FRONT
APPROACHES NORTHERN MICHIGAN. THERE IS SOME POTENTIAL FOR ORGANIZED
SEVERE CONVECTION TO GET GOING UPSTREAM ALONG THE FRONT AND MOVE
THROUGH SOME OF THE TERMINAL SITES...BUT CONFIDENCE IN THIS SCENARIO
STILL QUITE LOW AT THIS TIME. LOW LEVEL WIND SHEAR MAY BECOME AN
ISSUE LATER THIS EVENING AS FLOW ALOFT INCREASES JUST IN ADVANCE OF
THE COLD FRONT PASSAGE.
JSL/LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR LSZ321.
&&Hazardous weather outlook, Jun 2, 3:56 PM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT THU JUN 2 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 032300- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 PM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS WELL AFTER MIDNIGHT ACROSS PARTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT. THERE IS THE POTENTIAL THAT ANY STORMS THAT OCCUR FRIDAY NIGHT COULD BECOME SEVERE...HOWEVER THERE IS CONSIDERABLE UNCERTAINTY REGARDING THIS THREAT AT THIS POINT. THERE WILL BE A LINGERING CHANCE FOR A THUNDERSTORM SATURDAY FOR PARTS OF NORTHERN LOWER MICHIGAN. THE NEXT CHANCE FOR THUNDERSTORMS BEYOND SATURDAY WILL OCCUR ON MONDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMD
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.